Research
Software
Publications
a list of publications by J. D. Mitchell on MathSciNet
  1. (with J. Jonusas and M. Pfeiffer) ‘Parallel algorithms for computing finite semigroups’, submitted; https://arxiv.org/abs/1704.04084
  2. (with James East and Maximilien Gadouleau) ‘On transformation semigroups based on digraphs’, submitted; http://arxiv.org/abs/1704.00937
  3. (with Jillian D. McPhee and Martyn Quick) ‘Automorphism groups of linearly ordered structures and endomorphisms of the ordered set (ℚ,≤) of rational numbers’, submitted; http://arxiv.org/abs/1607.03655
  4. (with C. Donoven and W. Wilson) ‘Computing maximal subsemigroups of a finite semigroup’, submitted; http://arxiv.org/abs/1606.05583
  5. (with J. East, A. Egri-Nagy, and Y. Péresse) ‘Computing finite semigroups’, to appear in J. Symbolic Comput.; http://arxiv.org/abs/1510.01868
  6. (with J. East and A. Egri-Nagy) ‘Enumerating transformation semigroups’, to appear in Semigroup Forum; http://dx.doi.org/10.1007/s00233-017-9869-2 http://arxiv.org/abs/1403.0274
  7. (with J. Jonusas) ‘Topological 2-generation of automorphism groups of countable ultrahomogeneous graphs’, to appear in Forum Mathematicum; http://dx.doi.org/10.1515/forum-2016-0056 http://arxiv.org/abs/1602.05766
  8. (with P. Cameron, M. Gadouleau, and Y. Péresse) ‘Chains of subsemigroups’, to appear in Israel Journal of Mathematics; http://dx.doi.org/10.1007/s11856-017-1523-x http://arxiv.org/abs/1501.06394
  9. (with P. J. Cameron, A. Castillo-Ramirez, and M. Gadouleau) ‘Lengths of words in transformation semigroups generated by digraphs’, Journal of Algebraic Combinatorics 45 (2017) 149–170; http://dx.doi.org/10.1007/s10801-016-0703-9 http://arxiv.org/abs/1602.00935
  10. (with S. Craik, R. Gray, V. Kilibada, and N. Ruskuc) ‘Ends of semigroups’, Semigroup Forum 93 (2016) 330-346; http://dx.doi.org/10.1007/s00233-016-9814-9 http://arxiv.org/abs/1409.1044
  11. (with J. Hyde, J. Jonušas, and Y. Péresse) ‘Universal sequences for the order-automorphisms of the rationals’, J. Lond. Math. Soc. 94 (2016) 21-37; http://dx.doi.org/10.1112/jlms/jdw015 http://arxiv.org/abs/1401.7823
  12. (with Z. Mesyan) ‘The Structure of a Graph Inverse Semigroup’, Semigroup Forum 93 (2016) 111-130; http://dx.doi.org/10.1007/s00233-016-9793-x http://arxiv.org/abs/1409.4380
  13. (with Igor Dolinka, Robert D. Gray, Jillian D. McPhee, and Martyn Quick) ‘Automorphism groups of countable algebraically closed graphs and endomorphisms of the random graph’, Math. Proc. Cambridge Philos. Soc. 160 (2016) 437-462; http://dx.doi.org/10.1017/S030500411500078X http://arxiv.org/abs/1408.4107
  14. (with Z. Mesyan, M. Morayne, and Y. Péresse) ‘Topological graph inverse semigroups’, Topology and its applications 208 (2016) 106-126; http://dx.doi.org/10.1016/j.topol.2016.05.012 http://arxiv.org/abs/1306.5388
  15. (with I. Dolinka and J. East) ‘Idempotent rank in the endomoprhism monoid of a non-uniform partition’, Bull. Aust. Math. Soc. 93 (2016) 73-91; http://dx.doi.org/10.1017/s0004972715000751 http://arxiv.org/abs/1504.02520
  16. (with Araújo, W. Bentz, and C. Schneider) ‘The rank of the semigroup of transformations stabilising a partition of a finite set’, Math. Proc. Cambridge Philos. Soc. 159 (2015) 339–353; http://dx.doi.org/10.1017/S0305004115000389 http://arxiv.org/abs/1404.1598
  17. (with J. East and Y. Péresse) ‘Maximal subsemigroups of the semigroup of all mappings on an infinite set’, Trans. Amer. Math. Soc. 367 (2015) 1911-1944; http://dx.doi.org/10.1090/S0002-9947-2014-06110-2 http://arxiv.org/abs/1104.2011
  18. (with N. Abu-Ghazalh, Y. Péresse, and N. Ruskuc) ‘A classification of disjoint unions of two or three copies of the free monogenic semigroup’, Semigroup Forum 91 (2015) 53-61; http:/dx.doi.org/10.1007/s00233-014-9638-4 http://arxiv.org/abs/1312.5518
  19. (with Julius Jonušas) ‘A finite interval in the subsemigroup lattice of the full transformation monoid’, Semigroup Forum 89 (2014) 183-198; http:/dx.doi.org/10.1007/s00233-013-9537-0 http://arxiv.org/abs/1301.2171
  20. (with R. Gray, V. Maltcev, and N. Ruskuc) ‘Ideals and finiteness conditions for subsemigroups’, Glasgow Math. J. 56 (2014) 65-86; http://dx.doi.org/10.1017/S0017089513000086 http://arxiv.org/abs/1204.6602
  21. (with A. Egri-Nagy and C. L. Nehaniv) ‘SgpDec: Cascade (De)Compositions of Finite Transformation Semigroups and Permutation Groups’, in Mathematical Software – ICMS 2014 Volume 8592 of the series Lecture Notes in Computer Science pp 75-82 http://dx.doi.org/10.1007/978-3-662-44199-2_13
  22. (with J. Araújo, P. J. Cameron, and M. Neunhoeffer) ‘A classification of normalizing groups’, Journal of Algebra 373 (2013) 481-490; http://dx.doi.org/10.1016/j.jalgebra.2012.08.033 http://arxiv.org/abs/1205.0450
  23. (with Y. Péresse) ‘Sierpiński's rank for groups and semigroups’, Wiad. Mat. 48 (2012) 209-215; a special issue of Wiadomości Matematyczne on the occasion of the European Congress of Mathematics, Krakow, Poland, 2012.
  24. (with A. Distler) ‘ The number of nilpotent semigroups of degree 3 ’, Electronic Journal of Combinatorics 19 (2012) P51; http://arxiv.org/abs/1201.3529
  25. (with Z. Mesyan, M. Morayne, and Y. Péresse) ‘The Bergman-Shelah preorder on transformation semigroups’, Mathematical Logic Quarterly 58 (2012) 424-433; http://dx.doi.org/10.1002/malq.201200002 http://arxiv.org/abs/1109.2706
  26. (with Attila Egri-Nagy and Chrystopher Nehaniv), ‘Algorithms for the Efficient Calculation of the Holonomy Decomposition’, in P. Dömösi & I. Szabolcs (Eds.): Automata and Formal Languages, 13th International Conference, AFL 2011, Debrecen, Hungary, August 17-22, 2011, Proceedings, pp. 389-390, 2011 (extended abstract), ISBN 978-615-5097-19-5.
  27. (with J. Araújo, V. H. Fernandes, M. M. Jesus, and V. Maltcev) ‘Automorphisms of partial endomorphism semigroups’, Publ. Math. Debrecen 79 (2011) 23-39; http://dx.doi.org/10.5486/PMD.2011.4703
  28. (with J. Araújo and C. Schneider) ‘Groups that together with any transformation generate regular semigroups or idempotent generated semigroups’, Journal of Algebra 343 (2011) 93-106; http://dx.doi.org/10.1016/j.jalgebra.2011.07.002 ; see also the paper's webpage
  29. (with Y. Péresse) ‘Generating countable sets of surjective functions’, Fund. Math. 213 (2011) 67-93; http://dx.doi.org/10.4064/fm213-1-4
  30. (with U. Darji) ‘Approximation of automorphisms of the rationals and the random graph’, Journal of Group Theory 14 (2011) 361-388; http://dx.doi.org/10.1515/JGT.2010.057
  31. (with M. Morayne and Y. Péresse) ‘Generating the infinite symmetric group using a closed subgroup and the least number of other elements’, Proc. Amer. Math. Soc. 139 (2011) 401-405; http://dx.doi.org/10.1090/S0002-9939-2010-10694-9
  32. (with J. Cichoń, M. Morayne, and Y. Péresse) ‘Relative ranks of Lipschitz mappings on countable discrete metric spaces’, Topology and its Applications 158 (2011) 412-423; http://dx.doi.org/10.1016/j.topol.2010.11.020
  33. (with M. Morayne, Y. Péresse, and M. Quick) ‘Generating transformation semigroups using endomorphisms of preorders, graphs, and tolerances’, Annals of Pure and Applied Logic 161 (2010) 1471-1485; http://dx.doi.org/10.1016/j.apal.2010.05.001
  34. (with V. H. Fernandes, M. M. Jesus, and V. Maltcev) ‘Endomorphisms of the semigroup of order-preserving mappings’, Semigroup Forum 81 (2010) 277-285; http://dx.doi.org/10.1007/s00233-010-9220-7
  35. (with J. Araújo, P. von Bünau and M. Neunhoeffer) ‘Computing automorphisms of semigroups’, J. Symbolic Comput. 45 (2010) 373-392; http://dx.doi.org/10.1016/j.jsc.2009.10.001
  36. (with V. Maltcev and N. Ruskuc) ‘The Bergman property for semigroups’, J. Lond. Math. Soc. 80 (2009) 212-232; http://dx.doi.org/10.1112/jlms/jdp025
  37. (with S. Huczynska and C. M. Roney-Dougal eds.) ‘Surveys in Combinatorics’, 2009, LMS Lecture Note Series, 365, Cambridge University Press 2009. http://dx.doi.org/10.1017/CBO9781107325975
  38. (with U. Darji) ‘Highly transitive subgroups of the symmetric group on the natural numbers’, Colloq. Math. 112 (2008) 163-173; http://dx.doi.org/10.4064/cm112-1-9
  39. (with R. Gray) ‘Largest subsemigroups of the full transformation monoid’, Discrete Math. 308 (2008) 4801-4810; http://dx.doi.org/10.1016/j.disc.2007.08.075
  40. (with Y. Péresse and M. Quick) ‘Generating sequences of functions’, Q. J. Math. 58 (2007) 71-79; http://dx.doi.org/10.1093/qmath/hal011
  41. (with J. M. André and V. H. Fernandes) ‘Largest 2-generated subsemigroups of the symmetric inverse semigroup’, Proc. Edinburgh Math. Soc. 50 (2007) 551-561; http://dx.doi.org/10.1017/S0013091505001598
  42. (with J. Araújo) ‘Relative ranks in the monoid of endomorphisms of independence algebras of infinite rank’, Monatsh. Math. 151 (2007) 1-10; http://dx.doi.org/10.1007/s00605-006-0433-5
  43. (with J. Cichoń and M. Morayne) ‘Generating continuous mappings with Lipschitz mappings’, Trans. Amer. Math. Soc. 359 (2007) 2059-2074; http://dx.doi.org/10.1090/S0002-9947-06-04026-8
  44. (with P. M. Higgins, M. Morayne and N. Ruskuc) ‘Rank properties of endomorphisms of infinite partially ordered sets’, Bull. London Math. Soc. 38 (2006) 177-191; http://dx.doi.org/10.1112/S0024609305018138
  45. (with I. Levi) ‘On rank properties of endomorphisms of finite circular orders’, Comm. Algebra 34 (2006) 1237-1250; http://dx.doi.org/10.1080/00927870500454091
  46. (with J. Araújo) ‘An elementary proof that every singular nxn matrix is a product of idempotents’, Amer. Math. Monthly 112 (2005) 641-645; http://dx.doi.org/10.2307/30037549
  47. ‘Turan's graph theorem and maximum independent sets in Brandt semigroups’, Proceedings of the Workshop Semigroups and Languages (Lisbon, 2002), 151-163 World Sci. Publishing, 2004; http://dx.doi.org/10.1142/9789812702616_0009
  48. (with J. Araújo and N. Silva) ‘On generating countable sets of endomorphisms’, Algebra Universalis 50 (2003) 61-67; http://dx.doi.org/10.1007/s00012-003-1809-1
  49. (with J. M. Howie, P. M. Higgins and N. Ruskuc) ‘Countable versus uncountable rank in infinite semigroups of transformations and relations’, Proc. Edinburgh Math. Soc. 46 (2003) 531-544; http://dx.doi.org/10.1017/S0013091502000974
  50. (with P. M. Higgins and N. Ruskuc) ‘Generating infinite full transformation semigroups using order preserving maps’, Glasgow Math. J. 45 (2003) 557-566; http://dx.doi.org/10.1017/S0017089503001460
  51. (with C. M. Campbell and N. Ruskuc) ‘On the efficiency and deficiency of Rees matrix semigroups’, Semigroups, algorithms, automata and languages (Coimbra, 2001), 331-339, World Sci. Publishing, 2002; http://dx.doi.org/10.1142/9789812776884_0012
  52. (with C. M. Campbell and N. Ruskuc) ‘Comparing semigroup and monoid presentations for finite monoids’, Months. Math. 134 (2002) 287-293; http://dx.doi.org/10.1007/s605-002-8263-7
  53. (with C. M. Campbell and N. Ruskuc) ‘On defining groups efficiently without inverses’, Math. Proc. Cambridge Philos. Soc. 133 (2002) 31-36; http://dx.doi.org/10.1017/S0305004102005959